CCRN-PEDS

Card Set Information

Author:
djbalogh
ID:
164050
Filename:
CCRN-PEDS
Updated:
2012-07-26 15:34:51
Tags:
CCRN PEDS STUDY
Folders:

Description:
CCRN PEDS Flashcards
Show Answers:

Home > Flashcards > Print Preview

The flashcards below were created by user djbalogh on FreezingBlue Flashcards. What would you like to do?


  1. In caring for a patient with salicylate intoxication, the critical care nurse would anticipate which of the following as a primary treatment measure?
     
    A.    Administration of protamine sulfate
    B.    Administration of glucose
    C.    Transfusion of packed RBCs
    D.   Replacement of fluid and electrolytes
    D
  2. An adolescent with the developmental age of a 4-year-old requires placement of a chest tube.  The best way to prepare the patient for this procedure is to
     
    A.    Use short simple sentences and limit descriptions to concrete explanations.
    B.    Show the patient a chest tube and explain how it will feel.
    C.    Explain in detail why a chest tube is needed and how it works.
    D.   Tell the parents what will be done so they can explain it to their child.
    A
  3. A child admitted with a gunshot wound to the head, accidentally inflicted by an older sibling.  The parents are overcome with grief and appear to be ignoring the following statements made by the older sibling: “It was an accident; I didn’t mean to do it; I’m sorry!” Which of the following actions by the nurse would be most appropriate?
     
    A.    Discuss the importance of gun safety with the older sibling while the parents are at the bedside.
    B.    Seek additional support for the parents for ways they can assist the older sibling
    C.    Tell the parents that they need to provide support for the older sibling
    D.   Tell the older sibling, “Accidents happen; I know you didn’t mean to do it.”
    B
  4. Which of the following laboratory findings is indicative of the syndrome of inappropriate ADH secretion (SIADH)?
     
    A.    Serum sodium = 148 mEq/L
    B.    Decreased serum osmolality
    C.    Blood urea nitrogen (BUN) = 28 mg/dl
    D.   Serum potassium = 5.1 mEq/L
    B
  5. A 3-year-old is admitted to the ICU with a 10-hour history of an acute-onset asthma attack.  Initial assessment reveals the following
    HR       160
    pH       7.25
    RR       48
    pCO2   35
    BP       112/76
    pO2      40
    T          32*C
    HCO3   22
    A.    Administration of NaHCO3
    B.    Fluid resuscitation
    C.    Racemic epinephrine
    D.   Intubation
    D
  6. A 2-year-old is experiencing manifestations of digoxin (Lanoxin) toxicity.  BP is 94/60, capillary refill time is 2 seconds and the electrocardiogram reveals AV block with a heart rate of 60.  The critical care nurse would anticipate which of the following interventions?
     
    A.    Performance of cardioversion
    B.    Administration of Atropine
    C.    Performance of vasovagal maneuvers
    D.   Monitoring of HR and rhythm and perfusion status
    D
  7. An adolescent with asthma is readmitted just a week after discharge from the hospital.  On questioning, the nurse learns that the patient refuses to use the inhalers at school.  The nurse should
    A.    Talk to the teen about long-term consequences of the disease if the treatment plan is not followed
    B.    Talk to the school nurse to find out why they are not monitoring the medications at school
    C.    Help the parents set up a disciplinary contract with the teen
    D.   Arrange for the teen to attend an asthma support group
    D
  8. An unconscious 5-month-old is admitted.  The parent reports the baby fell off the table during a diaper change by an older sibling.  What findings would indicate further inquiry of the history?
     
    A.    A reddened or bruised are on the skull
    B.    Poorly reactive pupils
    C.    Retinal hemorrhage
    D.   A linear skull fracture
     
    C

What would you like to do?

Home > Flashcards > Print Preview